I have been taking norco for probably a year off and on for my arthritis and broken arm and when I wasn't hurting would take it just because I felt so bad from not taking them. I was taking about 20 a day. I finally got injections for my arthritis and I'm not in pain from it anymore and my arm is finally healed so I decided to stop taking the norcos, I had 60 left and for a week and a half I tapered off. I haven't had any for 4 days and am miserable. I can't even get off the couch, I'm tierd, depressed, my nose is really bothering me, don't feel like doing anything and have diarrhea. In the 4 days I've been off I've been taking L-tyrosine,potassium,zinc,magnesium,vitamin b6, and a one a day vitamin. This is the 4th day and I still feel so bad. How long does this last and is there something else I can be doing? The way I feel makes me want to take more norco because I know I would feel better if I did, but I know that's not the way to solve it but I feel horrible.
At home, the basic technique is to space out the pills you take on a consistent manner until you take only one at night, then half at night, than every other night and then none. You have not been on the opiate for long enough to have too much problem simply tapering, however if you do have some symptoms of withdrawals, here are some suggestions depending on severity: See if your doctor can write you a prescription for some Requip for restlessness, Neurontin for anxiety and malaise, some Flexeril or Soma for a few weeks for muscle spasms and maybe some Seroquel low dose, for sleep. It will make your withdrawals easier. Valerian and Magnesium is sometimes helpful remedies over the counter. The minerals and vitamins you are taking are definitely a good start. The residual symptoms of insomnia and depression can last another few months. Thus, it is not easy, but it gets better and better over time and you can look forward to a drug free healthy energetic you in the future. When you take opiates for a long time like you have, your body's physiology has been altered. Your central nervous system has created a multitude of opioid receptors that all are screaming for endorphins (opiates) to fill them, but your body has now forgotten how to make them by itself. It will take time - two to four weeks at least, for your receptors to down-regulate (for the brain begin to heal) and to start making its own endorphins. Brain heals pretty slowly, so it may take you as long as a couple of months to get rid of feelings of sluggishness, restlessness and depression. The best thing you can do is take good care of yourself, eat healthy food, stay hydrated, keep active and busy. Stay away from sugar, soda, and simple carbs. Do not consume caffeine at least 6 hours prior to bedtime. Take a look at my blogs about options for detox and recovery. You may also take a look at my clinic website where I also have my blogs and a lot of other info about drug addiction and recovery. Look especially into the blog and the info on Naltrexone therapy after getting clean. It really improves your chances of staying clean for good by cutting down your physical cravings. Look into my clinic website as well. All this can be done by clicking on my name in blue.
Hi Julia, I've been taking fioricet with codeine for about 6 years. Just the last two years I had to up them to about 3 sometimes 4 a day. It's been a month and I have been able to taper down. I get to about the third day and find myself getting sick, so I'll take one pill to feel better. I'm getting a little scared now, I'm almost afraid of what tomorrow will bring. I don't want to go back to one dose a day again. Do you think I will be able to maintain the other day dosing with little discomfort. Seems about the 55th hour I start to feel sick. I have found that I am not getting the rebound headaches, that's a good thing, just feel like I have a flu. Was just wondering you thoughts. Thanks in advance.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.